Oklahoma, 2008

Tornadoes and Hail in Oklahoma, March 30 to 31, 2008

March 30 to 31, 2008 · NWS OUN · 51 events in 12 counties and zones

A powerful storm system moved toward the plains during the day on the 30th. A area of low pressure had developed over northwest Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$680,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A powerful storm system moved toward the plains during the day on the 30th. A area of low pressure had developed over northwest Oklahoma. A dry line was located south of the low. Severe thunderstorms developed on the dry line in western Oklahoma by late afternoon. The supercell thunderstorms produced hail larger than baseballs in some areas, with thunderstorm wind gusts to 60 mph also reported. These thunderstorms bacame more intense as the moved northeast through the evening into central and northern Oklahoma. These thunderstorms produced very large hail, and eventually a few tornadoes. One brief tornado occurred near Albert, with other tornadoes affecting the northern parts of the Oklahoma metro area. One tornado in Oklahoma City produced fairly widespread damage, with several homes sustaining moderate damage. Wind damage to trees, power lines, and some structures was also reported in parts of Logan county. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 1:40 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 1:40 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SUN MAR 30 2008

.DISCUSSION...
CONSIDERING THE POSITIVE SURFACE MOISTURE ADVECTION INTO TONIGHT
AND THE WIDESPREAD FOG LAST NIGHT IN ALL BUT WESTERN OKLAHOMA, FOG
HAS BEEN ADDED FOR TONIGHT TO THE GRID IN AREAS OF OKLAHOMA NOT EXPECTED
TO EXPERIENCE THE DRY AIR THIS AFTERNOON AND EVENING. OTHERWISE,
THE GRIDS BASED ON THE GFS ARE UNCHANGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  77  42  61 /  20  60  20  10
HOBART OK         61  78  42  62 /  20  30  10   0
WICHITA FALLS TX  66  81  47  63 /  20  50  10  10
GAGE OK           54  75  34  59 /  20  10  10   0
PONCA CITY OK     63  74  41  61 /  40  60  30  10
DURANT OK         66  77  51  65 /  20  80  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR OKZ009-010-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR TXZ083>089.

&&

99/99
Hazardous weather outlook, Mar 30, 3:01 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT SUN MAR 30 2008

OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
401 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND
TONIGHT ACROSS THE WESTERN TWO THIRDS OF OKLAHOMA...AND PART OF
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA WEST OF A LINE FROM STILLWATER TO
OKLAHOMA CITY...TO DUNCAN AND WICHITA FALLS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH THE NIGHT.

IMPACTS...
EARLY IMPACTS MAY INCLUDE GOLF BALL SIZE HAIL...LOCALLY DAMAGING
WINDS...AND A FEW TORNADOES. BY LATE EVENING...THE MAIN IMPACTS WILL
BE WIND DAMAGE AND HEAVY RAINFALL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS...ESPECIALLY IN WESTERN AND
NORTHERN OKLAHOMA AFTER DARK.  ELSEWHERE...GROUPS IN CENTRAL AND
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD MONITOR FOR THE
POSSIBILITY OF SEVERE STORMS EARLY THIS EVENING. IF STORMS DO NOT
FORM...THE THREAT WILL INCREASE AGAIN LATE TONIGHT.

DISCUSSION...
THIS AFTERNOON...SURFACE BOUNDARIES HAD FOCUSED A ZONE OF MODERATE
INSTABILITY INTO CENTRAL AND SOUTHERN OKLAHOMA...AND ADJACENT
COUNTIES OF WESTERN NORTH TEXAS ALONG THE RED RIVER. THE CAP WAS
VERY WEAK...BUT MID AND UPPER LEVEL LIFT WAS ALSO VERY WEAK. THERE
WILL BE A BRIEF PERIOD...UNTIL ABOUT 8 PM...WHEN ISOLATED
THUNDERSTORMS MAY FORM WITHIN THE INSTABILITY AXIS...AND ESPECIALLY
NEAR A TROUGH AND WIND SHIFT LINE...FROM WATONGA TO JUST WEST OF
LAWTON AND WICHITA FALLS. IF THUNDERSTORMS FORM IN THESE
AREAS...THEY MAY QUICKLY BECOME SEVERE...AND WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE MAY ALSO BE A LOW
CHANCE FOR TORNADOES. THIS EARLY ACTIVITY IS EXPECTED TO BE ONLY
WIDELY SCATTERED IF IT DEVELOPS.

A GREATER CHANCE FOR STRONG AND SEVERE THUNDERSTORMS WILL COME NEAR
AND AFTER SUNSET...AS THE TROUGH WEAKENS IN OKLAHOMA...AND MOISTURE
SURGES BACK TO THE NORTHWEST...TO MEET UP WITH A COLD FRONT AND
DRYLINE. THUNDERSTORMS ARE EXPECTED TO FORM AFTER 8 PM FROM THE
EASTERN TEXAS PANHANDLE INTO NORTHWEST OKLAHOMA.  INITIALLY...
INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SUPERCELLS. IF THE
STORMS DEVELOP AS ANTICIPATED...THEIR MOTION WILL LIKELY CARRY THEM
EAST OF THE FRONT AND INTO THE AXIS OF GREATEST INSTABILITY AND WIND
SHEAR OVER WESTERN AND NORTHERN OKLAHOMA. THE THREAT FOR VERY LARGE
HAIL AND TORNADOES WILL BE MAXIMIZED DURING THIS PERIOD...GENERALLY
8 TO 11 PM...JUST EAST OF THE COLD FRONT.

GRADUALLY...STORM MERGERS...AND THE ONSET OF THE LOW LEVEL
JET...WILL CREATE A TRANSITION TOWARD MULTICELL THUNDERSTORMS WITH
THREATS FOR HEAVY RAIN...DAMAGING WINDS...AND MARGINALLY SEVERE HAIL.
FLASH FLOODING MAY BECOME A CONCERN TONIGHT IN NORTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK FOR SEVERE WEATHER CONTINUES MONDAY OVER MUCH OF THE
REGION. AN UPPER LEVEL TROUGH WILL CROSS THE REGION DURING THE FIRST
HALF OF THE DAY...LIKELY GENERATING A LINE OR BROKEN LINE OF STRONG
THUNDERSTORMS. AS OFTEN OCCURS IN EARLY SPRING...THERE WILL BE A
QUESTION OF WHETHER LOW LEVELS WILL RECOVER AND BECOME UNSTABLE
AHEAD OF AN ADVANCING DRYLINE DURING THE AFTERNOON. IF THIS
OCCURS...SCATTERED SEVERE STORMS WILL BE POSSIBLE...INCLUDING
SUPERCELLS.

THE CHANCES FOR THUNDERSTORMS RETURN TO THE RED RIVER VALLEY LATE
TUESDAY NIGHT AS THE LOW LEVEL JET DEVELOPS...WITH THESE STORMS
POSSIBLY CONTINUING OVER THE REGION ON WEDNESDAY. DUE TO LIMITED
INSTABILITY...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.

THE NEXT CHANCE FOR SEVERE THUNDERSTORMS WILL BE THURSDAY AS ANOTHER
COLD FRONT MOVES INTO THE AREA AND A DRYLINE DEVELOPS NEAR THE
WESTERN OKLAHOMA BORDER.

OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE BEHAVIOR IS POSSIBLE MONDAY AFTERNOON WEST OF THE
DRYLINE...DUE TO WARM...DRY...AND WINDY CONDITIONS.

UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK ARE LIKELY THIS
AFTERNOON AND TONIGHT.

BURKE

In the hours before

Special weather statement, Mar 30, 4:42 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT SUN MAR 30 2008

OKZ022-302315-
WASHITA OK-
542 PM CDT SUN MAR 30 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF DILL CITY AT
542 PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

The radar

The Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

39 hail, 8 thunderstorm wind, 4 tornado. Local standard time, as filed.

Hail, Washita

When
March 30, 5:01 PM CST
Where
Washita County, Dill City
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.280, -99.130

Hail, Washita

When
March 30, 5:10 PM CST
Where
Washita County, Dill City
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.280, -99.130

Hail, Washita

When
March 30, 5:21 PM CST
Where
Washita County, Cordell
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.290, -98.990

Hail, Washita

When
March 30, 5:27 PM CST
Where
Washita County, Cordell
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.290, -98.990

Hail, Beckham

When
March 30, 5:40 PM CST
Where
Beckham County, 2 mi S of Retrop
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.131, -99.360

Hail, Washita

When
March 30, 6:00 PM CST
Where
Washita County, 4 mi NNE of Corn
Measured
1.75 in hail
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.434, -98.753

Quarter to golfball size hail was reported. The hail caused minor windshield damage on automobiles. Monetary damages were estimated.

Hail, Washita

When
March 30, 6:15 PM CST
Where
Washita County, Sentinel
Measured
3.5 in hail
Reported by
Emergency Manager
Coordinates
35.160, -99.170

The hail was mostly up to golfball size, but a few stones measured three to three and a half inches.

Hail, Washita

When
March 30, 6:28 PM CST
Where
Washita County, 4 mi E of Sentinel
Measured
1.75 in hail
Reported by
Public
Coordinates
35.160, -99.099

Hail, Washita

When
March 30, 6:38 PM CST
Where
Washita County, Rocky
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.160, -99.060

Hail, Kiowa

When
March 30, 6:44 PM CST
Where
Kiowa County, 6 mi NNE of Hobart
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.110, -99.059

Hail, Blaine

When
March 30, 7:25 PM CST
Where
Blaine County, Canton
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
36.060, -98.590

The hail caused some minor roof and car window damage. Golfball size hail was also reported one mile northwest of Homestead. Monetary damages were estimated.

Thunderstorm Wind, Washita

When
March 30, 7:26 PM CST
Where
Washita County, 6 mi SSW of Cloud Chief
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.170, -98.881

The wind gust was reported at the intersection of Highways 54 and 55.

Hail, Washita

When
March 30, 7:27 PM CST
Where
Washita County, Foss
Measured
1.75 in hail
Reported by
Public
Coordinates
35.460, -99.170

Hail, Washita

When
March 30, 7:35 PM CST
Where
Washita County, Cowden
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.250, -98.710

Hail, Washita

When
March 30, 7:45 PM CST
Where
Washita County, Cowden
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -98.710

Hail, Caddo

When
March 30, 8:22 PM CST
Where
Caddo County, 3 mi ESE of Eakly
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.293, -98.511

Hail, Caddo

When
March 30, 8:41 PM CST
Where
Caddo County, Binger
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.310, -98.340

Tornado, Caddo

When
March 30, 8:44 PM CST to 8:46 PM CST
Where
Caddo County, 1.2 mi W of Albert
Rating
EF0
Path length
0.5 mi
Path width
20 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.230, -98.431

From the official National Weather Service Survey, the brief tornado did minor damage to a barn and to the roof of a residence. No other damage was reported with this tornado. Monetary damages were estimated.

Thunderstorm Wind, Caddo

When
March 30, 8:53 PM CST
Where
Caddo County, Albert
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
35.230, -98.410

Thunderstorm Wind, Caddo

When
March 30, 9:00 PM CST
Where
Caddo County, Albert
Measured
56 kt (64 mph) measured gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.230, -98.410

Numerous power lines were downed around town. Monetary damages were estimated.

Hail, Caddo

When
March 30, 9:03 PM CST
Where
Caddo County, 3 mi N of Binger
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.353, -98.340

Hail, Dewey

When
March 30, 9:05 PM CST
Where
Dewey County, 5 mi ESE of Seiling
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.122, -98.837

Thunderstorm Wind, Washita

When
March 30, 9:15 PM CST
Where
Washita County, Corn
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.380, -98.780

A carport roof was blown off. Dime size hail also accompanied the severe winds. Monetary damages were estimated.

Tornado, Caddo

When
March 30, 9:22 PM CST
Where
Caddo County, 4 mi W of Cogar
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
35.330, -98.201

A storm chaser submitted a photograph of a tornado near Cogar. No known damage occurred. The location and time are estimated.

Hail, Caddo

When
March 30, 9:41 PM CST
Where
Caddo County, 2 mi NNW of Lookeba
Measured
1 in hail
Reported by
Public
Coordinates
35.387, -98.374

Hail, Caddo

When
March 30, 9:57 PM CST
Where
Caddo County, 2 mi W of Lookeba
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.360, -98.395

Hail, Caddo

When
March 30, 10:06 PM CST
Where
Caddo County, Lookeba
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.360, -98.360

Thunderstorm Wind, Caddo

When
March 30, 10:12 PM CST
Where
Caddo County, 4 mi N of Binger
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.368, -98.340

Hail, Canadian

When
March 30, 10:15 PM CST
Where
Canadian County, 5 mi S of El Reno
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.458, -97.960

Hail, Canadian

When
March 30, 10:46 PM CST
Where
Canadian County, Union City
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.390, -97.940

Hail, Canadian

When
March 30, 10:50 PM CST
Where
Canadian County, 3 mi E of Union City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.390, -97.887

Hail, Canadian

When
March 30, 10:52 PM CST
Where
Canadian County, 3 mi N of Union City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.433, -97.940

The hail was reported on Highway 81.

Hail, Canadian

When
March 30, 10:58 PM CST
Where
Canadian County, 5 mi E of Union City
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.390, -97.851

The hail was reported at Highway 52 and Banner Road.

Hail, Canadian

When
March 30, 11:30 PM CST
Where
Canadian County, 2 mi SE of Yukon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.480, -97.715

The hail was reported at SW 15th street and the Kilpatrick Turnpike.

Hail, Canadian

When
March 30, 11:30 PM CST
Where
Canadian County, Yukon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.500, -97.740

Hail, Canadian

When
March 30, 11:32 PM CST
Where
Canadian County, 3 mi SSE of Yukon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.460, -97.720

The hail was reported at the intersection of Interstate 40 and Morgan Road.

Hail, Oklahoma

When
March 30, 11:39 PM CST
Where
Oklahoma County, 1 mi SW of Bethany
Measured
1 in hail
Reported by
Public
Coordinates
35.500, -97.653

The hail was reported at NW 10th and Council Road.

Hail, Oklahoma

When
March 30, 11:40 PM CST
Where
Oklahoma County, 2 mi S of Bethany
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.481, -97.640

The hail was reported near NW 18th and Council Road.

Hail, Oklahoma

When
March 30, 11:45 PM CST
Where
Oklahoma County, Bethany
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
35.510, -97.640

The hail was reported near NW 36th and Council Road.

Hail, Canadian

When
March 31, 12:01 AM CST
Where
Canadian County, 3 mi ENE of Piedmont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.657, -97.701

The hail was reported near NW 192nd and Rockwell.

Hail, Oklahoma

When
March 31, 12:01 AM CST
Where
Oklahoma County, 5 mi WSW of Edmond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.622, -97.562

The hail was reported one half mile south of Quail Springs Mall.

Tornado, Oklahoma

When
March 31, 12:23 AM CST
Where
Oklahoma County, 9 mi W of Edmond
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
35.650, -97.640

The brief tornado was reported by a media storm chaser and estimated to be about one-quarter mile southwest of Edmond Road and Rockwell Avenue. The tornado produced no known damage.

Thunderstorm Wind, Garfield

When
March 31, 12:30 AM CST
Where
Garfield County, Lahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
36.390, -98.090

An area of wind damage was reported near 30th and Southgate avenues. A 26x96 foot greenhouse was destroyed. Some other tree damage was also reported. Monetary damages were estimated.

Thunderstorm Wind, Major

When
March 31, 12:30 AM CST
Where
Major County, 3 mi E of Meno
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.390, -98.126

Tornado, Oklahoma

When
March 31, 12:39 AM CST to 12:45 AM CST
Where
Oklahoma County, 4 mi W of Edmond to 2.5 mi NNW of Edmond
Rating
EF1
Path length
3.5 mi
Path width
100 yd
Property damage
$450,000
Reported by
NWS Storm Survey
Coordinates
35.650, -97.551

From the official National Weather Service damage survey, the tornado appeared to have developed near the intersection of NW 178th Street and Pennsylvania Avenue. The tornado caused most of its damage in the Valencia neighborhood. It was here that many homes sustained roof, window, garage door, and fence damage. One home sustained especially heavy damage, with a large portion of the roof being lost and extensive damage to the inside of the home. The tornado continued northeast and appeared to have dissipated just northeast of the subdivision, where some tree damage was noted. After a gap, additional damage was observed near the intersection of NW 192nd Street and Western Avenue, where several large power transmission poles were blown down, and some fence damage was also observed. While there was not a continuous damage path between the two damage sites, they do appear to be in line with the storm's path. A storm chaser also observed this tornado as far northeast as at least Covell Road between Santa Fe Avenue and Kelley Avenue where it is believed to have dissipated. Monetary damages were estimated.

Hail, Logan

When
March 31, 1:00 AM CST
Where
Logan County, Guthrie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.880, -97.420

Thunderstorm Wind, Logan

When
March 31, 1:45 AM CST
Where
Logan County, Guthrie
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Newspaper
Coordinates
35.880, -97.420

Wind damage - some significant - occurred over parts of Logan county. The metal roof and garage door of the Crosstown Veterinary Services building in Guthrie were destroyed. Three homes were damaged, with one of the homes sustaining significant damage southwest of Guthrie. Several outbuildings were damaged, as well as an empty barn. A mobile home was heavily damaged near the Coyle area. Numerous trees and power lines were downed by the strong winds as well. The time of occurrence and monetary damage estimates were estimated.

Hail, Payne

When
March 31, 2:00 AM CST
Where
Payne County, Stillwater
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.120, -97.060

The hail was reported near McMurtry Road and Country Club on the northwest side of Stillwater. Nickel size hail was reported at 80th and Western Road on the south side of Stillwater, as well as near the intersection of Highways 51 and 51C.

Hail, Payne

When
March 31, 2:08 AM CST
Where
Payne County, 7 mi W of Perkins
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.980, -97.155

Hail, Payne

When
March 31, 2:15 AM CST
Where
Payne County, Stillwater
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.120, -97.060

Hail, Payne

When
March 31, 2:16 AM CST
Where
Payne County, 7 mi WNW of Perkins
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
36.019, -97.146

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90139, 90140, 90141, 90142, 90143, 90634, 90144, 90145, 90146, 90147, 90150, 90171, 90148, 90149, 90151, 90152, 90153, 90189, 90172, 90170, 90154, 90208, 90637, 90893, 90155, 90156, 90157, 90173, 90158, 90159, 90161, 90163, 90165, 90174, 90176, 90177, 90178, 90179, 90180, 90181, and more.